Postop 7 weeks facelift, and necklift. Still have swelling near earlobe. My PS wants to wait 6 more weeks, before steroid injections. What is you opinion, should i give it more time to heal? Are there any side effects of steroids?
Steroids Injections to Reduce Swelling After Facelift?
Doctor Answers (19)
Facelift and steroid injections
I would tend to agree with your plastic surgeon's reccommendation to wait 6 more weeks. The scars are immature and the swelling in that area sometimes takes 3 months to resolve on its own. Massage may help. One thing about facelifts: they look better and better with time as the swelling goes down. The trouble is that we want to look better yesterday!
Steroid Injections if and only if adequate time has passed
Your surgeon has given you very sound advice. Steroid injections can be useful in areas of excess incisional inflammation, but should only be used when acute and subacute inflammation have subsided. The form of steroid used (usually kenalog) works via a catabolic mechanism, breaking down tissue. This catabolic nmechanism is non-selective and can affect normal tissue also. Allow a tincture of time to pass and don't watch the water boil!
Steroid injections for facelift swelling.
I agree with your doctor. Steroid injections for swelling "lumps" after a facelift can cause the surrounding fat to sink in. If it becomes a persistent lump then it should be injected carefully to avoid this.
You might also like...
Steroid injections after facelift
I use steroid injections to treat scars after facelift surgery. that said, at seven weeks your incisions are still going through normal healing and a normal remolding process. I think you should wait longer and use scar cream conscientiously before considering steroid injections.
Web reference: http://www.kassmd.com
Steroids for face lift swelling.
Thank you for your question about steroid injections for ear lobe swelling after a face lift.
- If the ear lobe swelling is very hard and caused by blood collections after surgery, a cautious steroid injection may help.
- Even so, your surgeon can be right to wait.
- Steroids have many side-effects. They can make scars thin, wide, red and indented.
- A recent article suggests that lidocaine injections without steroid can soften scar safely after a face lift. I have found it works sometimes. Ask your surgeon about this.
Steroid Injections May Cause Atrophy of the Skin
I generally do not like steroid injections for reducing swelling as it may cause atrophy of the skin and fat in an unpredictable manner. Instead, I suggest and prefer using 5FU/steroid mixture only for excessive scar tissue formation on rare occasions, which does not cause atrophy.
Steroid Injections - use as a last resort
Short answer: Give it more time to heal
Steroid injections are not commonly used for postoperative swelling. I think your plastic surgeon has given good advise to wait. Steroids like most medications have side effects and complications such as hypopigmentation, fat atrophy, increased suggestibility to infection, potentially wider scars, and so on.
Steroid Injections after a Facelift
I would follow you plastic surgeons advice. It is not clear from your question if there is a distinct area of swelling, such as due to a tiny hematoma, or if the scar in the incision line is thickened. Either of these generally resolve on their own over time. If they don't then steroid can help but it must be used very carefully. Steroid injected below the skin can cause fat atrophy and a depression it the skin. Steroid injected into a scar can result in an atrophic scar which is thinned and widened. So caution is advised.
Steroid injections for swelling
steroid injections will help soften scar tissue, but it will not make swelling or fluid magically disappear. Injecting into scar tissue might help, but it has to be scar tissue and not just fluid.
Face Lift, Mini Face Lift, The Palmer Celebrity Face Lift, Beverly Hills Face Lift
Typically not because steroid injections can also dissolve the fatty tissue, of the face, causing indentations and depressions that may be permanent. You may be referring to the immediate post op use of a steroid anti-inflammatory oral medication course called a Medrol dose pack. While these are more common after Rhinoplasty, they are sometimes used for Face Lifts during the first 5 post operative days.
Web reference: http://www.drfpalmer.com
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.